Alert archive / California / Gale Watches in 2011

Gale Watch 24, NWS Eureka, CA

July 24, 2011

NWS Eureka, CA issued this gale watch at Jul 24, 2011, 2:57 AM PDT. It took effect at Jul 26, 2011, 6:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jul 24, 2011, 2:57 AM PDT (09:57 UTC)
In effect from
Jul 26, 2011, 6:00 PM PDT
Expired
Jul 25, 2011, 3:15 PM PDT
In force
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

461 
WHUS76 KEKA 240957
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
257 AM PDT SUN JUL 24 2011


PZZ470-242200-
/O.CAN.KEKA.SC.Y.0067.000000T0000Z-110724T1100Z/
/O.NEW.KEKA.GL.A.0024.110727T1900Z-110729T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
257 AM PDT SUN JUL 24 2011

...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE
THURSDAY NIGHT...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE THURSDAY
NIGHT. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

* WINDS: LIGHT WINDS TODAY THROUGH MONDAY. WINDS STARTING TO
  INCREASE MONDAY NIGHT WITH FEW GALE GUSTS TUESDAY AFTERNOON.
  SUSTAINED GALE FORCE GUSTS TO 45 KT STARTING WED AFTERNOON AND
  CONTINUING THROUGH THURSDAY.

* SEAS: NW SEAS 5 FT TODAY INTO MONDAY. SEAS BUILDING TO 12 FT
  LATE TUESDAY AND NEAR 16 FT WED AND THU. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ475-242200-
/O.NEW.KEKA.GL.A.0024.110727T0100Z-110729T1000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
257 AM PDT SUN JUL 24 2011

...GALE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH LATE
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH LATE THURSDAY
NIGHT. 

* WINDS: LIGHT WINDS TODAY...INCREASING LATE TONIGHT AND MONDAY.
  GALE FORCE GUSTS 35 TO 40 KT BEGINNING TUESDAY EVENING AND
  CONTINUING THROUGH THURSDAY. 

* SEAS: NW SEAS 5 FT TODAY AND TONIGHT. SEAS BUILDING TO 8 FT
  MONDAY AND NEAR 14 FT BY WED.  


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
3 follow-up statements
647 
WHUS76 KEKA 242147
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
247 PM PDT SUN JUL 24 2011

PZZ475-251130-
/O.NEW.KEKA.SC.Y.0068.110725T2200Z-110727T0100Z/
/O.CON.KEKA.GL.A.0024.110727T0100Z-110729T1000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
247 PM PDT SUN JUL 24 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM MONDAY TO 6 PM PDT
TUESDAY...
...GALE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH LATE
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 PM MONDAY TO 6 PM PDT
TUESDAY. A GALE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING
THROUGH LATE THURSDAY NIGHT. 

* WINDS: N WINDS INCREASING ON MONDAY. GALE FORCE GUSTS 35 TO 40 KT
  BEGINNING TUESDAY EVENING AND CONTINUING THROUGH LATE THURSDAY.

* SEAS: NW SEAS 5 FT TONIGHT. SEAS BUILDING TO NEAR 15 FT BY WED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-251130-
/O.CON.KEKA.GL.A.0024.110727T1900Z-110729T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
247 PM PDT SUN JUL 24 2011

...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
LATE THURSDAY NIGHT...

A GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
LATE THURSDAY NIGHT. 

* WINDS: N WINDS BEGIN TO INCREASE LATE MONDAY WITH FEW GALE GUSTS
  TUESDAY AFTERNOON. SUSTAINED GALE FORCE WINDS WITH GUSTS TO 45
  KT STARTING WED AFTERNOON AND CONTINUING THROUGH LATE THURSDAY.

* SEAS: NW SEAS 5 FT TONIGHT. SEAS BUILDING TO NEAR 17 FT WED AND
  THU.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
492 
WHUS76 KEKA 251024
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
324 AM PDT MON JUL 25 2011

PZZ470-252200-
/O.EXB.KEKA.SC.Y.0068.110726T1100Z-110727T0100Z/
/O.EXT.KEKA.GL.A.0024.110727T0100Z-110730T0400Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
324 AM PDT MON JUL 25 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 6 PM PDT TUESDAY...
...GALE WATCH NOW IN EFFECT FROM TUESDAY EVENING THROUGH FRIDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 6 PM PDT TUESDAY. THE
GALE WATCH IS NOW IN EFFECT FROM TUESDAY EVENING THROUGH FRIDAY
EVENING. 

* WINDS: N WINDS BEGINNING TO INCREASE LATE TODAY WITH FEW GALE
  GUSTS TUESDAY AFTERNOON. SUSTAINED GALE FORCE WINDS WITH GUSTS
  40 TO 45 KT STARTING TUESDAY EVENING AND CONTINUING THROUGH
  FRIDAY.

* SEAS: NW SEAS 5 FT TODAY. SEAS BUILDING TO NEAR 17 FT WED
  AND THU.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ450-455-252200-
/O.EXB.KEKA.SC.Y.0068.110726T2000Z-110730T0400Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
324 AM PDT MON JUL 25 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TUESDAY TO 9 PM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TUESDAY TO 9 PM PDT
FRIDAY. 

* WINDS: N WINDS INCREASING TODAY AND TONIGHT. WINDS 15 TO 25 KT
  BEGINNING TUESDAY AFTERNOON AND CONTINUING WEDNESDAY. GUSTS 30
  TO 35 KT WILL CONTINUE NORTH OF CAPE MENDOCINO THURSDAY.

* SEAS: NW SEAS 5 FT TODAY. STEEP SHORT PERIOD SEAS BUILDING TO
  NEAR 9 FT BY WED AND CONTINUING THROUGH THE END OF THE WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-252200-
/O.CON.KEKA.SC.Y.0068.110725T2200Z-110727T0100Z/
/O.CON.KEKA.GL.A.0024.110727T0100Z-110729T1000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
324 AM PDT MON JUL 25 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 6 PM PDT TUESDAY...
...GALE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH LATE
THURSDAY NIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON
TO 6 PM PDT TUESDAY. A GALE WATCH REMAINS IN EFFECT FROM TUESDAY
EVENING THROUGH LATE THURSDAY NIGHT. 

* WINDS: N WINDS INCREASING TODAY. GALE FORCE GUSTS TO 35 KT BEGINNING
  TUESDAY EVENING AND CONTINUING THROUGH LATE THURSDAY.

* SEAS: NW SEAS 5 FT TODAY. SEAS BUILDING TO NEAR 15 FT BY WED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
111 
WHUS76 KEKA 252215
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
315 PM PDT MON JUL 25 2011

PZZ475-261100-
/O.CON.KEKA.SC.Y.0068.000000T0000Z-110727T0100Z/
/O.UPG.KEKA.GL.A.0024.110727T0100Z-110729T1000Z/
/O.NEW.KEKA.GL.W.0027.110727T0100Z-110729T1000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
315 PM PDT MON JUL 25 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PDT TUESDAY...
...GALE WARNING IN EFFECT FROM 6 PM TUESDAY TO 3 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 6 PM TUESDAY TO 3 AM PDT
FRIDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM PDT
TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS: N WINDS INCREASING OVERNIGHT. GALE FORCE GUSTS TO 35 KT
  BEGINNING TUESDAY EVENING AND CONTINUING THROUGH LATE THURSDAY
  NIGHT.

* SEAS: NW SEAS BUILDING TO NEAR 14 FT ON WED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-261100-
/O.CON.KEKA.SC.Y.0068.110726T1100Z-110727T0100Z/
/O.UPG.KEKA.GL.A.0024.110727T0100Z-110730T0400Z/
/O.NEW.KEKA.GL.W.0027.110727T0100Z-110730T1800Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
315 PM PDT MON JUL 25 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 6 PM PDT
TUESDAY...
...GALE WARNING IN EFFECT FROM 6 PM TUESDAY TO 11 AM PDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 6 PM TUESDAY TO 11 AM PDT
SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT
ADVISORY REMAINS IN EFFECT FROM 4 AM TO 6 PM PDT TUESDAY. 

* WINDS: N WINDS INCREASING OVERNIGHT. SUSTAINED GALE FORCE WINDS
  WITH GUSTS TO 40 KT STARTING TUESDAY EVENING AND CONTINUING
  THROUGH SATURDAY MORNING.

* SEAS: SEAS BUILDING TO NEAR 16 FT THU.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-261100-
/O.EXT.KEKA.SC.Y.0068.110726T0100Z-110730T1200Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
315 PM PDT MON JUL 25 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO
5 AM PDT SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 6 PM THIS EVENING
TO 5 AM PDT SATURDAY. 

* WINDS: N WINDS INCREASING OVERNIGHT. WINDS 15 TO 25 KT TONIGHT
  AND CONTINUING INTO WEDNESDAY NIGHT. GUSTS TO 30 KT EXPECTED
  TUESDAY NIGHT THROUGH WEDNESDAY EVENING.

* SEAS: STEEP SHORT PERIOD SEAS BUILDING TO NEAR 10 FT ON WED AND
  CONTINUING THROUGH LATE FRIDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...


A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-261100-
/O.EXT.KEKA.SC.Y.0068.110726T2000Z-110730T1200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
315 PM PDT MON JUL 25 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 PM TUESDAY TO 5 AM
PDT SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 1 PM TUESDAY TO
5 AM PDT SATURDAY. 

* WINDS: N WINDS INCREASING TONIGHT. WINDS 15 TO 25 KT WITH GUSTS TO
  30 KT BEGINNING TUESDAY AFTERNOON AND CONTINUING THROUGH
  THURSDAY.

* SEAS: STEEP SHORT PERIOD SEAS BUILDING TO NEAR 9 FT BY WED AND
  CONTINUING THROUGH LATE FRIDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Jul 23, 3:54 PM PDT, 11 hours 3 minutes earlier.

Area forecast discussion, Jul 23, 3:54 PM PDT, 11 hours 3 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE EUREKA CA
354 PM PDT SAT JUL 23 2011

.SYNOPSIS...LOW CLOUDS AND FOG ARE EXPECTED ALONG THE COAST AND
ADJACENT VALLEYS TONIGHT. INLAND AREAS WILL EXPERIENCE PARTLY CLOUDY
TO CLEAR SKIES. TEMPERATURES WILL COOL THROUGH THE WEEKEND AS A
TROUGH ADVANCES INTO THE REGION. CONDITIONS WILL GENERALLY BE DRY
EXCEPT FOR DRIZZLE ALONG THE COAST TONIGHT AND SUNDAY NIGHT.

&&

.DISCUSSION...THE STRATUS SURGE CONTINUES TO PUSH NORTH...AS OF 3
PM THE STRATUS HAS REACHED HUMBOLDT BAY AND WINDS HAVE SHIFTED TO
OUT OF THE SOUTH-SOUTHWEST. AT THIS POINT LITTLE IS HOLDING THE
SURGE BACK FROM PUSHING FURTHER NORTH UP THE COAST TO AT LEAST
CRESCENT CITY BY LATE EVENING. LOOKING AT THE STRATUS CURRENTLY
OVER THE OFFICE...CIGS APPEAR TO BE AROUND 300 FT...SO FOG IS NOT
CURRENTLY ANTICIPATED UNTIL LATER THIS EVENING. SREF GUIDANCE
INDICATES THE STRATUS SURGE SHOULD CONTINUE TO SHIFT NORTH
OVERNIGHT AND STAY IN PLACE...AT LEAST JUST OFFSHORE...THROUGH THE
DAY SUNDAY. THE SMALL 500 MB RIDGE RESPONSIBLE FOR THE STRATUS
SURGE WILL SHIFT EASTWARD MONDAY MORNING WEAKENING THE STRATUS
SURGE...HOWEVER INCREASING LIFT ASSOCIATED WITH AN ADVANCING
LONGWAVE TROUGH SHOULD CONTINUE STRATUS/FOG ALONG THE COAST AND
DEVELOPING MID LEVEL CLOUD COVER FURTHER INLAND THROUGH MONDAY AND
POSSIBLY TUESDAY. AS THE TROUGH SHIFTS OVER THE CWA BY TUESDAY
NORTHWESTERLY FLOW WILL ONCE AGAIN SET UP WITH ONSHORE FLOW NORTH
OF THE CAPE PRODUCING FOG AND STRATUS EACH EVENING INTO THE
MORNING HOURS.

OTHERWISE...LITTLE INSTABILITY AND MOISTURE SHOULD RESTRICT SHOWER
OR THUNDERSTORM DEVELOPMENT AHEAD OF THE ADVANCING TROUGH EARLY THIS
WEEK. THUS A DRY FORECAST HAS BEEN MAINTAINED EXCEPT FOR DRIZZLE
WITHIN FOG ALONG THE COAST TONIGHT AND SUNDAY NIGHT. RPA

&&

.AVIATION...VISIBLE SATELLITE IMAGERY SHOWS STRATUS SURGE SLOWLY
ROUNDING CAPE MENDOCINO THIS AFTERNOON...WITH A COUPLE OF EDDIES
PUSHING THE LAYER NORTHWARD AND ONSHORE ALONG THE COAST SOUTH OF THE
CAPE. WEBCAMS AT SHELTER COVE AND SEA RANCH ALSO SHOW PATCHY LOW
CLOUDS AND REDUCED VSBY ALONG THE COAST. EXPECT THE LAYER TO
CONTINUE NORTHWARD ALONG THE REDWOOD COAST THIS EVENING...AS WINDS
SHIFT TO SOUTHERLY. THE COAST GUARD AND EKA OBSERVING STATIONS
ALREADY SHOW WINDS SHIFTING TO SSW AND EXPECT THE TREND TO CONTINUE
WITH SOUTHERLY FLOW ALONG THE ENTIRE COAST LATER THIS
AFTERNOON/EVENING. EXPECT THE LAYER TO AFFECT ALL COASTAL AIRPORTS
THIS EVENING/TONIGHT WITH CIGS/VSBY IFR AND PERHAPS DOWN TO LIFR
WITH -DZ LATE. INLAND AREAS WILL REMAIN VFR. SMITH

&&

.MARINE...SOUTHERLY WINDS ARE DEVELOPING OVER THE WATERS NEAR THE
IMMEDIATE COASTLINE THIS AFTERNOON AS HIGH PRESSURE AND THE STRONGER
GRADIENT SHIFT OFFSHORE TO THE NW. FORECAST REMAINS ON TRACK FOR
DIMINISHING WINDS AND SEAS THROUGH SUNDAY AS A WEAKENING UPPER LOW
DRIFTS SOUTH THROUGH THE GULF OF ALASKA. LATE SUNDAY THE LOW WILL
DISSIPATE OFFSHORE FROM THE PACIFIC NW AND HIGH PRESSURE WILL BEGIN
TO BUILD BACK INTO THE NE PACIFIC. N WINDS WILL INCREASE TO SCA
LEVEL BY MONDAY AFTERNOON/EVENING. WINDS WILL CONTINUE TO INCREASE
AND BUILD NORTHWARD AS THE WIND PROGRESSES...WITH GALE FORCE GUSTS
LIKELY BEYOND 10 NM. STRONG GALE CONDITIONS ARE INDICATED BY THE
MODELS FOR MID WEEK...WITH GUSTS OF 40 TO 45 KT AND SHORT PERIOD
SEAS BUILDING TO NEAR 15 FEET WEDNESDAY INTO THURSDAY. SMITH

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
     SMALL CRAFT ADVISORY UNTIL 4 AM PDT SUNDAY PZZ470.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
Hazardous weather outlook, Jul 23, 5:00 AM PDT, 21 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
500 AM PDT SAT JUL 23 2011

CAZ001>004-076-241200-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
500 AM PDT SAT JUL 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 2:47 PM PDTSmall Craft AdvisoryEKA8 days

Nearby

Gale Watches in California, 2011Every gale watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.